MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP

INTUITIVE SURGICAL, INC SUREFORM; SUREFORM 45 CURVED-TIP
Model Number 480545-06
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 03/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pancreatoduodenectomy surgical procedure, the sureform 45 curved-tip stapler instrument remained closed and was not possible to clamp or fire during the first firing attempt.This issue was reported to not be related to tissue thickness.The customer removed the instrument without it making any firing after the jaws were opened normally.The sureform 45 stapler was not used again.The procedure was converted to open surgery after the first port incision due to the complexity of the case and surgeon decision based on experience.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) did not receive a da vinci product to perform failure analysis.Logs showed the sureform 45 stapler was installed on the system 2 times and fired 2 white reloads.On install 1, the first clamp was successful, and the firing was completed with no pauses for compression.On install 2, the first clamp was successful, but was followed by a firing failure.The instrument was then removed and not used in the procedure again.There were no stapler related errors in the logs.

Brand Name
SUREFORM
Common Device Name
SUREFORM 45 CURVED-TIP
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
4085232100
MDR Report Key24939688
Report Number2955842-2026-22199
Device Sequence Number5356884
Product Code GDW
UDI-Device Identifier10886874117597
UDI-Public(01)10886874117597(10)K10251002
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K190999
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/21/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number480545-06
Device Catalogue Number480545
Device Lot NumberK10251002 0394
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/27/2026
Initial Report FDA Received Date04/21/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/02/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown